MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK TOTAL KNEE SYSTEM; GMK SPHERIKA FEMORAL COMPONENT S5+R CEMENTED

MEDACTA INTERNATIONAL SA GMK TOTAL KNEE SYSTEM; GMK SPHERIKA FEMORAL COMPONENT S5+R CEMENTED
Model Number 02.12.KA15R
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Metal Related Pathology (4530); Implant Pain (4561)
Date of Event 06/02/2026
Type of Reportable Event Serious Injury
Event or Problem Description
At about 1 year and 2 months from the primary, the patient came in presenting pain and signs of metal allergy.The surgeon performed a washout and revised the gmk-spherika s5+r cemented femoral component to a gmk-hinge femoral component size5 r - tinbn coated, revised the flex 5r - 10mm insert to a size5 - 14 mm gmk-hinge insert, and revised the cemented right s5 tibial tray to a gmk-hinge fixed tinbn coated tibial tray - 5r.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 04 june 2026 gmk-spherika 02.12.Ka15r gmk spherika femoral component s5+r cemented (k211004) lot 2422163: (b)(4) items manufactured and released on 30-oct-2024.Expiration date: 17-oct-2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-spherika 02.07.1205r tibial tray fix cemented s.5r (k090988) lot 2420949: (b)(4) items manufactured and released on 13-jan-2025.Expiration date: 08-dec-2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Root cause:the reported cause was metal allergy with no alleged device deficiency involved, and the device history record review does not indicate any potential manufacturing related issue.

Brand Name
GMK TOTAL KNEE SYSTEM
Common Device Name
GMK SPHERIKA FEMORAL COMPONENT S5+R CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key25677108
Report Number3005180920-2026-00603
Device Sequence Number4671375
Product Code JWH
UDI-Device Identifier07630345716262
UDI-Public07630345716262
Combination Product (Y/N)N
PMA/510(K) Number
K211004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.KA15R
Device Lot Number2422163
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2026
Initial Report FDA Received Date07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale